Alert archive / Oklahoma / River Flood Warnings in 2010
River Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 14, 2010, 2:19 PM CDT for Creek County, Oklahoma. It took effect at Jun 14, 2010, 5:30 PM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 2:19 PM CDT (19:19 UTC)
- In effect from
- Jun 14, 2010, 5:30 PM CDT
- Expired
- Jun 15, 2010, 10:45 PM CDT
- In force
- 29 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Moderate
County Creek County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 14, 12:39 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 14, 12:39 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT MON JUN 14 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
BANDS OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE PUSHING
EAST WITH THE POTENTIAL TO AFFECT MLC/FYV/XNA AREAS WITH IFR
CONDITIONS DUE TO REDUCED VIS/CEILINGS IN HEAVY RAIN. ADDITIONAL
THUNDERSTORM DEVELOPMENT STILL EXPECTED OVERNIGHT...LIKELY
IMPACTING MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
&&
.PREV DISCUSSION... /ISSUED 1052 AM CDT MON JUN 14 2010/
..UPDATE...
DISCUSSION...
UPDATED TO INCREASE PRECIPITATION CHANCES ACROSS MUCH OF THE AREA
FOR THIS AFTERNOON AND LOWER HIGH TEMPERATURES NORTHWEST OF
ONGOING ACTIVITY. CLUSTER OF SHOWERS/THUNDERSTORMS WILL CONTINUE
TO SPREAD SLOWLY EASTWARD THIS AFTERNOON WITH LOCALLY HEAVY
RAINFALL. A FEW STORMS COULD BE BECOME STRONG TO SEVERE AS
ACTIVITY PUSHES INTO INSTABILITY AXIS. EXPECT ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS WITH HEAVY RAINFALL TONIGHT AS MAIN UPPER
DISTURBANCE BEGINS TO LIFT INTO THE CENTRAL PLAINS. INCREASED
PRECIP CHANCES/QPF TUESDAY MORNING AND ALSO EXTENDED FLASH FLOOD WATCH
THROUGH EARLY AFTERNOON TUESDAY GIVEN CURRENT THINKING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071.
AR...NONE.
&&
AVIATION...12Hazardous weather outlook, Jun 14, 1:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON JUN 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUN 14 2010 ...HEAVY RAINFALL LIKELY TONIGHT AND TUESDAY MORNING WITH THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...SIGNIFICANT. AREA...NORTH OF I-40 IN EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH OF NORTHEAST OKLAHOMA...MOVING INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT HOWEVER A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DANGEROUS HEAT INDEX VALUES OF AROUND 100 DEGREES WILL ALSO BE LIKELY SOUTHEAST OF THE THUNDERSTORM LINE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR SOUTHWEST THIS EVENING AND EVENTUALLY GROW INTO A LARGE COMPLEX THAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS... WITH CURRENT DATA SUGGESTING THE HEAVIEST RAINFALL AXIS NEAR OR JUST SOUTH OF THE I-44 CORRIDOR. THERE WILL ALSO BE A LIMITED THREAT OF DAMAGING WIND GUSTS WITH THIS COMPLEX EARLY TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY...ESPECIALLY OVERNIGHT DUE TO THE FLASH FLOOD POTENTIAL. A FLASH FLOOD WATCH COVERS PARTS OF THE FORECAST AREA THROUGH EARLY TUESDAY AFTERNOON. ADDITIONAL AREAS MAY BE ADDED TO THE FLASH FLOOD WATCH LATER TODAY OR TONIGHT. PLEASE REFER TO THE LATEST FLOOD STATEMENT /OKCFFATSA/ FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HEAVY RAINFALL WILL LIKELY BE ONGOING TUESDAY MORNING BEFORE THE THUNDERSTORM COMPLEX MOVES OUT OF THE AREA DURING THE DAY. THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA WEDNESDAY BUT BECOME LESS DEFINED...WITH THUNDERSTORMS BECOMING INCREASINGLY ISOLATED AND FOCUSED MORE IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAY APPROACH THE AREA BY NEXT WEEKEND AND BRING AN INCREASED CHANCE FOR THUNDERSTORMS. LOW SEVERE WEATHER POTENTIAL WILL BE ASSOCIATED WITH THE THUNDERSTORM ACTIVITY...THOUGH BRIEF AND LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY. EMERGENCY MANAGEMENT PLANNING STATEMENT... FLASH FLOODING COULD BE ONGOING EARLY TUESDAY MORNING...WITH RIVER FLOODING ALSO A CONCERN INTO MID WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 14, 9:57 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 8 NW HOMINY 36.50N 96.50W
06/14/2010 OSAGE OK EMERGENCY MNGR
WATER OVER MANY RURAL ROADS AND LOW WATER CROSSING AREAS
NORTHWEST OF HOMINY. REPORTED BY OIL FIELD WORKER TRYING
TO REACH PUMP SITES BETWEEN HOMINY AND FAIRFAX AREAS.
FLOODING OBSERVED AS EARLY AS 830 AM...BUT CONTINUING AT
930 AM.
&&
SAALocal storm report, Jun 14, 10:53 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD BARNSDALL 36.56N 96.16W
06/14/2010 OSAGE OK LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER AT LOW WATER CROSSINGS NEAR AND
AROUND BARNSDALL. SAND CREEK AND BIRD CREEK RISING
QUICKLY.
&&
SAALocal storm report, Jun 14, 12:22 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD TULSA 36.13N 95.92W
06/14/2010 TULSA OK BROADCAST MEDIA
WATER OVER THE STREETS AT 61ST AND LEWIS AND ALSO NEAR
41ST AND SHERIDAN.
&&
SAALocal storm report, Jun 14, 1:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 7 SE TULSA 36.06N 95.83W
06/14/2010 TULSA OK BROADCAST MEDIA
81ST STREET CLOSED BETWEEN MEMORIAL AND MINGO...DUE TO
WATER OVER THE ROAD.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:16 PM CDT | Special Weather Statement | TSA | Kay | 59 min |
| Jun 13, 11:32 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Jun 14, 12:06 AM CDT | Special Weather Statement | TSA | Washington | 54 min |
| Jun 14, 2:27 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 63 min |
| Jun 14, 2:48 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| Jun 14, 8:05 AM CDT | River Flood Advisory | TSA | Osage, Pawnee | 54 hr |
| Jun 14, 8:52 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 6 hr |
| Jun 14, 11:30 AM CDT | Flash Flood Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 4 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Osage, Tulsa | 38 hr |
| Jun 14, 12:34 PM CDT | River Flood Warning | TSA | Tulsa | 38 hr |
| Jun 14, 12:44 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Jun 14, 2:13 PM CDT | River Flood Warning | TSA | Washington | 24 hr |
| Jun 14, 2:13 PM CDT | River Flood Warning | TSA | Rogers, Tulsa | 42 hr |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 40 min |
| Jun 14, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| Jun 14, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Jun 14, 6:42 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 63 min |
| Jun 14, 6:46 PM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Jun 14, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 38 min |
| Jun 14, 4:04 PM CDT | Special Weather Statement | TSA | Crawford | 41 min |
Nearby
River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.